Question: I have been losing more of my hair then normal in the last month. It has become very thin at the front and I can see my scalp, plus it is becoming thin all over. It was sudden loss and it happened 2.5 months after my dad passed away. At the same time I have been diagnosed anaemic. All of this looks to me like telogen effluvium. Doctor told me I can start using Minoxidil for women. Would you recommend using it for this?
Answer: This does sound like it is telogen effluvium but it can also coexist with female pattern hair loss. You should see a hair loss specialist to have your scalp examined to determine the type of hair loss. Either way, you can use minoxidil to help promote regrowth and to minimise the damage that resulted from bereavement. I am certain your doctor would have recommended that you take an Iron supplement. I would definitely recommend Minoxidil treatment as part of a women’s hair loss treatment plan.
Do you have a question that you would like our senior hair loss specialist Leonora Doclis to answer? You can submit it here via our HairLossANSWERS form and we’ll get back to you.